Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 1, 2006, 9:29 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2006, 9:29 PM CDT (02:29 UTC)
- Expired
- Oct 1, 2006, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dodge County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 020228 SVRMKX WIC027-131-020300- /O.NEW.KMKX.SV.W.0196.061002T0229Z-061002T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 PM CDT SUN OCT 1 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1000 PM CDT * AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR IRON RIDGE...OR ABOUT 6 MILES NORTHWEST OF HARTFORD...AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARTFORD BY 935 PM CDT... SLINGER BY 940 PM CDT... JACKSON BY 945 PM CDT... LAT...LON 4348 8854 4332 8865 4318 8820 4332 8804 $$ DAVIS
2 follow-up statements
000 WWUS53 KMKX 020238 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 937 PM CDT SUN OCT 1 2006 WIC027-131-020300- /O.CON.KMKX.SV.W.0196.000000T0000Z-061002T0300Z/ DODGE WI-WASHINGTON WI- 937 PM CDT SUN OCT 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WASHINGTON AND EASTERN DODGE COUNTIES... AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HARTFORD...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLINGER BY 945 PM CDT... RICHFIELD...HUBERTUS AND JACKSON BY 955 PM CDT... BEAR VALLEY BY 1000 PM CDT... LAT...LON 4348 8854 4332 8865 4318 8820 4332 8804 $$ DAVIS
000 WWUS53 KMKX 020259 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 PM CDT SUN OCT 1 2006 WIC027-131-020306- /O.EXP.KMKX.SV.W.0196.000000T0000Z-061002T0300Z/ DODGE WI-WASHINGTON WI- 1000 PM CDT SUN OCT 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND EASTERN DODGE COUNTIES EXPIRES AT 1000 PM CDT... WE ARE GOING TO LET THE SEVERE THUNDERSTORM WARNING EXPIRE AT 10 PM. NO SEVERE WEATHER WAS REPORTED FROM THIS STORM. THE LIGHTNING HAS BEEN FREQUENT AND HAS CAUSED A BRUSH FIRE AT HUSTISFORD. REMAIN ALERT FOR THE POTENTIAL OF MORE SEVERE WEATHER TONIGHT. LAT...LON 4348 8854 4332 8865 4318 8820 4332 8804 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:03 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Oct 1, 3:03 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 PM CDT SUN OCT 1 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM DEVELOPMENT TONIGHT AND POTENTIAL FOR SEVERE WEATHER TUESDAY. IN THE SHORT TERM...CLOUD DEVELOPMENT OVER IOWA INDICATING THAT BEGINNING OF STRONG WARM AIR ADVECTION PATTERN UNDERWAY PER THE LATEST RUC/NGM/NAM/GFS PROGS. ALL PROGS NOW IN AGREEMENT WITH CONVECTIVE DEVELOPMENT OVER CWA OVERNIGHT. COMBINATION OF NOSE OF 40+ LOW LEVEL JET OVER IOWA POINTING TOWARD CWA ALONG WITH 14 UNIT 500 MILLIBAR VORTICITY MOVING EASTWARD FROM SE SOUTH DAKOTA TO PROVIDING MORE THAN ADEQUATE FORCING FOR CONVECTION OVERNIGHT. CONCERN ABOUT LIMITED MOISTURE SOMEWHAT ABATED AS POOLING OF 50+ DEW POINTS TAKING PLACE OVER WESTERN MINNESOTA AND IOWA. BUFKIT SOUNDINGS INDICATE PROFILE OF HAIL PRODUCING STORMS OVERNIGHT. SO WILL KEEP MENTION OF LOW PROBABILITY OF HAIL MENTIONED IN HWO. PROGS AGREE TO PUSH COMPLEX EAST OF CWA BY MID MORNING MONDAY. IN THE LONG TERM...WILL KEEP MONDAY MAINLY DRY AS CWA REMAINS IN WARM SECTOR WITH WARM FRONT JUST NORTH OF CWA. VERY IMPRESSIVE CIN VALUES FROM PROGS WILL KEEP CONVECTION FROM RE FIRING DURING DAYLIGHT HOURS. ATTENTION THEN TURNS TO MONDAY NIGHT AS CONVECTION REDEVELOPS DUE TO REPOSITIONING OF LOW LEVEL JET AND CIN BREAKS DOWN. IN THE LONG LONG TERM...GFS AND ESPECIALLY NAM PROG POINT TO A POTENTIALLY ACTIVE SEVERE WEATHER DAY ACROSS WISCONSIN TUESDAY AND TUESDAY EVENING. FRONTAL BOUNDARY JUST NORTH OF CWA TO ACT AS FOCAL POINT FOR SURFACE LOW TO TRAVEL ACROSS STATE AT TIME OF MAXIMUM HEATING. SEVERAL SEVERE WEATHER PARAMETERS...ESPECIALLY IN THE LOW LEVEL FOCUS ALONG FRONT. WILL BEEF UP POPS IN ZONES AND ALLOW FURTHER MODEL RUNS TO REFINE TIMING AND STRENGTH OF SURFACE SYSTEM. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Oct 1, 7:45 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 PM CDT SUN OCT 1 2006 WIZ046-047-051-052-056>060-062>072-021015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 745 PM CDT SUN OCT 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN MONDAY EVENING. LMZ643>646-665-021015- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 745 PM CDT SUN OCT 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND WAVES MAY BE REACHED MONDAY..AND AGAIN ON WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY EVENING. DAVIS WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Oct 1, 8:41 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BEAVER DAM 43.46N 88.84W
10/01/2006 E0.75 INCH DODGE WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED DIME SIZED HAIL OVER BEAVER DAM
&&
PJSLocal storm report, Oct 1, 9:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BEAVER DAM 43.46N 88.84W
10/01/2006 E0.50 INCH DODGE WI PUBLIC
&&
PJSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 31 min |
| Oct 1, 10:45 PM CDT | Special Marine Warning | MKX | 60 min | |
| Oct 1, 11:41 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 49 min |
| Oct 2, 2:16 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 89 min |
| Oct 2, 3:47 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 88 min |
| Oct 2, 6:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 28 min |
| Oct 2, 6:37 AM CDT | Special Marine Warning | MKX | 41 min | |
| Oct 2, 4:04 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 56 min |
| Oct 2, 4:43 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 62 min |
| Oct 2, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 43 min |
| Oct 2, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 57 min |
| Oct 2, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 42 min |
| Oct 2, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 45 min |
| Oct 2, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 40 min |
| Oct 2, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 67 min |
| Oct 2, 5:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Oct 2, 5:58 PM CDT | Special Marine Warning | MKX | 107 min | |
| Oct 2, 5:59 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 61 min |
| Oct 2, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 35 min |
| Oct 2, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 33 min |
| Oct 2, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 42 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 25 min |
| Oct 2, 6:44 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 33 min |
| Oct 2, 6:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 28 min |
| Oct 2, 6:49 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 26 min |
| Oct 2, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth, Waukesha | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.